MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Catalog Number 996101
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use, balloon dilation catheter balloon deflated.An issue they encountered with one of nephrostomy balloon dilation catheter balloons during a percutaneous nephrolithotomy procedure.After full inflation, they observed a gradual decrease in pressure, and upon further inspection, they discovered a hole in the balloon.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual: the sample was received within a ziploc bag marked with a biohazard label and sterilized by eo sterilization.Customer complaint number is a handwritten on the bag.The catheter was returned loose inside the ziploc bag without packaging or labelling materials present.The catheter had been used as the guard was missing and it appeared that the balloon had been inflated.The sample was evaluated in the engineering lab.Visual inspection was completed of the device upon receipt, and in initial review, there was no visual damage or breakage found on the balloon, or the balloon tip.In addition a visual inspection of the outer shaft, the balloon hub, wire hub and the y-connector showed no visible damage found during visual inspection.The tip, hubs, and y-connectors were then inspected under magnification and no damage was identified.After visual inspection was completed, a function and physical inspection was performed.The catheter had a 0.038" guidewire placed through the guidewire lumen.Once the guidewire was placed, the catheter was attempted to be inflated.The balloon was able to be inflated, however, it was unable to maintain pressure as a small leak was identified immediately in the center of the balloon.The balloon was inspected under magnification and what appeared to be a small hole between the fibers was identified.The balloon was dissected to remove the fibers and evaluate the base balloon.After fibers were removed, a small hole was able to be identified as the source of the leak.A review of the component dmrs for the composite balloons was completed.During review, each composite balloon lot identified scrap for failures due to a pinhole, however, there were no quality discrepancies identified on the wo, indicating that all scrapped material was removed from the work order.All manufacturing parameters were within specification and all inspections were found to result in conforming product.No actions can be taken at this time since a root cause was not identified.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and states the following: x-force nephrostomy balloon dilation catheter instructions for use caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Description the x-force nephrostomy balloon dilation catheter is a dual lumen catheter with a 24 (8mm) or 30fr (10mm) balloon mounted on the distal tip.It has a radiopaque tip and a radiopaque marker beneath the balloon.The lumen labeled with rated burst pressure (30 atm) is for balloon inflation.The other lumen allows the catheter to track over a 0.038¿ (.97mm) diameter guidewire and can be used for monitoring of pressure or the infusion of medication and/or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure ¿ typically at 10 atm.The balloon dilation catheter comes packaged with a refolding tool and a working sheath.It is available with or without an inflation device.It comes sterile and is for single use only.Indications for use the x-force nephrostomy balloon dilation catheter is recommended for use in the dilation of the nephrostomy tract and for placement of the working sheath.Contraindications do not use the x-force nephrostomy balloon dilation catheter in the presence of conditions which create unacceptable risk during the dilation of the nephrostomy tract.Warnings: if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not use air or any gaseous substances as a balloon inflation media, always use serile liquid media.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: only a physician who has an understanding of the clinical applications, technical principles and associated risks associated with balloon dilation of the nephrostomy tract should use this device.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable laws and regulations.Potential complications the complications that may arise from a balloon dilation procedure include tissue trauma and perforation.Correction- d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21813678
Report Number1018233-2025-02500
Device Sequence Number18034481
Product Code LJE
UDI-Device Identifier10801741127660
UDI-Public(01)10801741127660(11)230905(17)260110(10)BMHVFM06
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue Number996101
Device Lot NumberBMHVFM06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown